Alert archive / Illinois / Special Weather Statements in 2018
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jul 3, 2018, 4:36 PM CDT for Calhoun County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2018, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 3, 2018, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
County Calhoun County, IL
The radar
The St Louis radar (KLSX), 33 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276
WWUS83 KLSX 032136
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
436 PM CDT TUE JUL 3 2018
ILZ098-099-032215-
Calhoun IL-Jersey IL-
436 PM CDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN AND
SOUTHWESTERN JERSEY COUNTIES UNTIL 515 PM CDT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grafton, moving northwest at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Batchtown, Brussels, Meppen, Deer Plain and Beechville.
This also includes Pere Marquette State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3909 9052 3896 9046 3895 9048 3893 9048
3891 9050 3888 9054 3892 9061 3904 9070
TIME...MOT...LOC 2135Z 151DEG 14KT 3895 9053
$$
TESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:56 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 3, 3:56 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
356 PM CDT Tue Jul 3 2018
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 350 PM CDT Tue Jul 3 2018
South and southeast surface flow continues to result in the
gradual return to the uncomfortably warm and humid airmass.
Afternoon surface instability in conjunction with weak mid to
upper level ascent has given rise to isolated to widely scattered
showers and thunderstorms. Activity has been fairly tame so far.
However, some storms have briefly produced lightning and localized
heavy downpours. DCAPE values in excess of 1000 J/kg over much of
the area suggests that any of the deeper storms will be capable
of gusty winds. given the lack of shear, severe weather is not
anticipated and development will be relatively short-lived.
Storms are likely to quickly dissipate around and after 8pm.
The upper ridge to the east continues to build westward on
Wednesday. Once again, high res guidance picks up on another
weak disturbance around the western periphery of the ridge, along
with the slow moving boundary. As this lifts north, a few showers
and isolated storms will be possible north of I-70, especially
around and northeast of Quincy during the early afternoon.
Main topic will be the heat. Wednesday afternoon/evening
temperatures and dewpoints will combine to result in dangerous
heat indices in excess of 105. Anyone with outdoor plans should
consider taking extra precautions to mitigate heat related
illness.
Maples
.LONG TERM... (Wednesday Night through Next Tuesday)
Issued at 350 PM CDT Tue Jul 3 2018
On Thursday, a cold front will approach from the northwest, but
given the speed of the front, most of the area will still experience
highs in the mid-90s with heat index values at or above 105. The
exception may be the northern portion of the CWA where possible
showers and storms associated with the front may dampen highs;
however, the current heat advisory coverage looks appropriate.
For Friday, the cold front will slowly move southward through the
forecast area during the day. Showers and storms are possible along
and south of the front as it pushes through the area, with pops
tapering off from north to south during the afternoon and early
evening. Due to the passing of the front and clouds associated with
the convection, highs will be lower than those of the previous few
days; only reaching the mid- to upper-80s. Behind this front, north-
to-northeasterly flow aloft and at the surface will dominate this
weekend, allowing for a relatively cool and dry air mass to settle
in over the forecast area for Saturday and Sunday. Temperatures will
top out in the mid-80s with dew points in the upper-50s to lower-60s
for both days, making for pleasant conditions throughout the area.
During the beginning of the work week, the surface ridge will move
off to the east and southerly flow will return to the forecast area.
This will boost high temperatures to around 90 on Monday and the low-
90s on Tuesday, with dew points in the mid-70s both days. This will
create and unstable air mass that will introduce the possibility for
isolated convection both days, but specifics on timing and coverage
will have to wait until that part of the forecast period draws
closer.
Elmore
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1251 PM CDT Tue Jul 3 2018
Isolated to widely scattered showers/thunderstorms are developing
over the bi-state area, mainly over southeast Missouri and
southwest Illinois. Brief episodes of heavy rain are possible
within thunderstorms, but the activity is not expected to become
widespread. Therefore, VFR conditions are forecast through the
period. Anything below VFR would be momentary and directly
related to impacts from thunderstorms today.
SPECIFICS FOR KSTL:
Limited concerns through the period with VFR anticipated much of
the time. Localized, brief periods of heavy rain are possible
within afternoon thunderstorms. However, the probability of storms
directly impacting KSTL is low. Will amend if necessary. Winds
become light and variable tonight, precipitation chances diminish
after 00z and VFR continues into Tuesday.
Maples
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon Wednesday to 8 PM CDT Thursday for Iron
MO-Jefferson MO-Madison MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Washington MO.
IL...Heat Advisory from noon Wednesday to 8 PM CDT Thursday for Bond
IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 3, 4:02 PM CDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 402 PM CDT Tue Jul 3 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 402 PM CDT Tue Jul 3 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Isolated to widely scattered thunderstorms are possible through early this evening. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat index values of 100 to 107 are expected across parts of east central and southeast Missouri as well as southwestern Illinois Wednesday afternoon through early Thursday evening. For more details, please refer to the Heat Advisory. There will be a chance of thunderstorms Wednesday through Friday evening and again on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Maples
In the hours before
Special weather statement, Jul 3, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
436 PM CDT TUE JUL 3 2018
ILZ098-099-032215-
Calhoun IL-Jersey IL-
436 PM CDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN AND
SOUTHWESTERN JERSEY COUNTIES UNTIL 515 PM CDT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grafton, moving northwest at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Batchtown, Brussels, Meppen, Deer Plain and Beechville.
This also includes Pere Marquette State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3909 9052 3896 9046 3895 9048 3893 9048
3891 9050 3888 9054 3892 9061 3904 9070
TIME...MOT...LOC 2135Z 151DEG 14KT 3895 9053
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:31 AM CDT | Heat Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 64 hr |
| Jul 3, 5:24 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 51 min |
| Jul 3, 5:44 PM CDT | Special Weather Statement | LSX | Madison | 46 min |
Nearby
Special Weather Statements in Illinois, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.